Alert archive / New York / Small Craft Advisories in 2021
Small Craft Advisory 58, NWS New York, NY
NWS New York, NY issued this small craft advisory at Jun 3, 2021, 3:44 AM EDT. It took effect at Jun 3, 2021, 2:00 PM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2021, 3:44 AM EDT (07:44 UTC)
- In effect from
- Jun 3, 2021, 2:00 PM EDT
- Expired
- Jun 4, 2021, 7:51 PM EDT
- In force
- 30 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
847 WHUS71 KOKX 030744 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 344 AM EDT Thu Jun 3 2021 ANZ355-032100- /O.NEW.KOKX.SC.Y.0058.210603T1800Z-210604T1600Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 344 AM EDT Thu Jun 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO NOON EDT FRIDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...From 2 PM this afternoon to noon EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-353-032100- /O.NEW.KOKX.SC.Y.0058.210603T1800Z-210604T2200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 344 AM EDT Thu Jun 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM EDT FRIDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm. * WHEN...From 2 PM this afternoon to 6 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
5 follow-up statements
969 WHUS71 KOKX 031938 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 338 PM EDT Thu Jun 3 2021 ANZ355-041000- /O.CON.KOKX.SC.Y.0058.000000T0000Z-210604T1600Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 338 PM EDT Thu Jun 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT FRIDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...Until noon EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-353-041000- /O.CON.KOKX.SC.Y.0058.000000T0000Z-210604T2200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 338 PM EDT Thu Jun 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 6 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
264 WHUS71 KOKX 040811 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 411 AM EDT Fri Jun 4 2021 ANZ355-041600- /O.CON.KOKX.SC.Y.0058.000000T0000Z-210604T1600Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 411 AM EDT Fri Jun 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...Until noon EDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-353-042115- /O.CON.KOKX.SC.Y.0058.000000T0000Z-210604T2200Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 411 AM EDT Fri Jun 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
197 WHUS71 KOKX 041543 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 1143 AM EDT Fri Jun 4 2021 ANZ355-042200- /O.EXT.KOKX.SC.Y.0058.000000T0000Z-210604T2200Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1143 AM EDT Fri Jun 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Seas 3 to 5 feet, highest farther offshore. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-050300- /O.EXT.KOKX.SC.Y.0058.000000T0000Z-210605T0300Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 1143 AM EDT Fri Jun 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Seas 4 to 5 feet. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ353-050000- /O.EXT.KOKX.SC.Y.0058.000000T0000Z-210605T0000Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 1143 AM EDT Fri Jun 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Seas 4 to 5 feet, highest farther offshore. * WHERE...Fire Island Inlet NY to Moriches Inlet NY out 20 nm. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
532 WHUS71 KOKX 041917 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 317 PM EDT Fri Jun 4 2021 ANZ355-042030- /O.CAN.KOKX.SC.Y.0058.000000T0000Z-210604T2200Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 317 PM EDT Fri Jun 4 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Sea have fallen below 5 ft. $$ ANZ350-050300- /O.CON.KOKX.SC.Y.0058.000000T0000Z-210605T0300Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 317 PM EDT Fri Jun 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Seas 4 to 5 feet, highest farther offshore. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ353-050000- /O.CON.KOKX.SC.Y.0058.000000T0000Z-210605T0000Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 317 PM EDT Fri Jun 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Seas 4 to 5 feet, highest farther offshore. * WHERE...Fire Island Inlet NY to Moriches Inlet NY out 20 nm. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
135 WHUS71 KOKX 042351 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 751 PM EDT Fri Jun 4 2021 ANZ350-050300- /O.CAN.KOKX.SC.Y.0058.000000T0000Z-210605T0300Z/ /O.NEW.KOKX.SC.Y.0059.210605T0000Z-210605T0300Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 751 PM EDT Fri Jun 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Southwest winds around 10 kt and seas 4 to 5 feet expected. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ353-050100- /O.CAN.KOKX.SC.Y.0058.000000T0000Z-210605T0000Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 751 PM EDT Fri Jun 4 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas have fallen below 5 feet so the advisory has been cancelled. $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 2, 9:14 PM EDT, 6 hours 30 minutes earlier.
Area forecast discussion, Jun 2, 9:14 PM EDT, 6 hours 30 minutes before
Area Forecast Discussion National Weather Service New York NY 914 PM EDT Wed Jun 2 2021 .SYNOPSIS... A warm front approaches from the south overnight and moves across the area in the morning. A dissipating cold front will then approach from the west Thursday afternoon into the evening. An upper level disturbance will move across the area Friday, and pass offshore on Saturday. A hot air mass will build in behind the system for next week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... The fcst is on track. An unsettled period of weather has begun as weak upper disturbances rotate into the area ahead of phasing upper troughs to the west. The first disturbance is leading to showers and isolated thunderstorms that will impact areas primarily to the north and west of NYC into this evening. Overnight, a warm front moves northward through the area, with a sharp increase in moisture in a strong warm/moist advection regime. For areas along the coast, mostly for portions of Long Island, there may be heavy downpours and thunderstorms towards daybreak with the forcing for convection, while areas to the west while struggle with subtle height rises and a warm layer aloft that will limit overall instability. Opaque cirrus and mid level clouds will be complimented by an increasing stratus deck overnight, with warm advection contributing to mild low temperatures across the area, generally in the mid 50s to lower 60s, closer to seasonable normals. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... Any lingering showers and convection generally depart to the east on Thursday morning. There is some indication that a period of brief subsidence behind the departing wave may exist, limiting overall coverage of showers and thunderstorms through at least a portion of the afternoon until the next short wave arrives. Any activity during this time frame will be more periodic, but given the increase in moisture levels characterized by PWATs ranging from 1.25 to a 1.50 or more, anything that develops will be capable of producing heavy downpours. By afternoon, deep layer shear begins to increase, and low levels will generally begin to mix out, creating favorable profiles for the transport of gusty to potentially damaging winds, especially for areas to the north and west of the city where SPC has the area in a Slight Risk. By Thursday night the activity will coalesce across the region, with showers and at least isolated thunderstorms continuing into the night. Given cloud cover and rainfall, expect daytime highs to be closer to climatological normals in the mid 60s to mid 70s, with overnight lows remaining in the upper 50s to mid 60s. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... The upr low over OK at 18Z Tue will slowly track across the country this week. The remnant upr trof will reach the area on Fri, and pass offshore on Sat. This will produce chcs for shwrs and tstms until the trof axis is east of the fcst area on Sat. The unsettled wx will keep temps down a little on Fri, but the hot airmass gathering across the wrn conus will begin to spill in behind the passing trof by Sat. Hot wx is then expected thru the remainder of the long term with temps abv normal. No major deviations from the NBM were made. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... A warm front approaches from the south overnight and moves across the terminals in the morning. A dissipating cold front will then approach from the west Thursday afternoon. VFR through the first half of the night. Conditions will then lower to IFR/LIFR after 06z before showers develop during the morning hours, 09-12z. There may embedded thunderstorms for all but KSWF during this time. These are currently being addressed with a PROB30 in the TAFs. Conditions for the NYC and Lower Hudson Valley terminals will likely improve to MVFR in the afternoon, possibly even VFR. KBDR and KISP could improve to MVFR late, but KGON likely to remain IFR or LIFR through the period. Showers and thunderstorms are then forecast to return for a second round ahead of a dissipating cold front in the late afternoon and early evening hours. S-SE winds less than 10 kt will gradually back around to the E/SE ahead of an approaching warm front overnight. Winds will then gradually become SSW late Thursday morning into early afternoon as the warm front lifts north. ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty... Amendments likely late tonight into the morning hours, primarily for timing of lowering ceilings and the onset of showers and possible thunderstorms. .OUTLOOK FOR 00Z FRIDAY THROUGH MONDAY... .Thursday Night...Showers likely with thunderstorms possible in the early evening. MVFR/IFR likely for the coastal terminals. .Friday...MVFR or lower possible in showers, especially in the afternoon. A thunderstorm possible. .Saturday-Monday...VFR. Detailed information, including hourly TAF wind component forecasts, can be found at: http:/www.weather.gov/zny/n90 && .MARINE... Conditions on the waters will remain below SCA levels through Thursday. By Thursday night, winds and seas will approach SCA levels in advance of a weak cold front. A sca will likely be needed on the ocean Fri and Sat, with conditions blw criteria elsewhere. Marginal 5 ft seas on the ocean Sun, then all areas blw sca lvls thru the middle of next week. && .HYDROLOGY... Showers and thunderstorms toward daybreak through Friday are forecast to amount from near 0.75 to 1.25 inches with some locally higher amounts possible. Minor flooding will be possible with showers and thunderstorms Thursday into Thursday night, especially for any low lying and urban areas with poor drainage. Depending on antecedent conditions Fri, there could be some localized flooding in any hvy tstms. No hydrologic impacts are expected Sat thru Tue. && .TIDES/COASTAL FLOODING... There is a moderate risk of rip currents at Atlantic Ocean beaches Thu. There is a moderate risk of rip currents at Atlantic Ocean beaches on Fri. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && UPDATE...DW
Hazardous weather outlook, Jun 2, 5:11 AM EDT, 22 hours 33 minutes before
Hazardous Weather Outlook National Weather Service New York NY 511 AM EDT Wed Jun 2 2021 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-030915- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 511 AM EDT Wed Jun 2 2021 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-030915- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 511 AM EDT Wed Jun 2 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 5:21 PM EDT | Rip Current Statement | OKX | Kings, Nassau, Queens, Suffolk | 52 hr |
Nearby
Small Craft Advisories in New York, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.